Revista Cubana de Hematología, Inmunología y Hemoterapia
versión On-line ISSN 1561-2996
AGRAMONTE LLANES, Olga et al. Irreversible aplasia due to the treatment with imatinib mesilate in a chronic myeloid leukemia: A case report. Rev Cubana Hematol Inmunol Hemoter [online]. 2007, vol.23, n.1, pp. 0-0. ISSN 1561-2996.
A 45-year-old female patient who was diagnosed chronic myeloid leukemia Ph+ in March 1984, and had treatment with busulfan, hydroxyurea, interferon and cytosine arabinoside during 15 years is presented. In March 2003, the transformation stage was diagnosed and, in April, she began to receive imatinib at daily doses of 600 mg. Evolutively, she had mild bone pain, palpebral edema and, on the 35th day, severe pancytopenia that caused the suspension of the treatment. Bone marrow samples were taken by aspiration and biopsy, and a severe medular aplasia was diagnosed. Treatment with wide-spectrum antibiotic therapy, hemoderivates, and granulocyte colony-stimulating factor was applied. In spite of these therapeutic measures, the patient died 46 days after interrupting the treatment with imatinib, with a clinical picture of irreversible medular aplasia and respiratory distress, complications attributable to Imatinib
Palabras llave : irreversible aplasia; imatinib mesylate; chronic myeloid leukemia.